Counting and Joint Equidistribution of Approximates

Gaurav Aggarwal , Anish Ghosh

Peking Mathematical Journal ›› : 1 -72.

PDF
Peking Mathematical Journal ›› :1 -72. DOI: 10.1007/s42543-026-00129-2
Original Article
research-article
Counting and Joint Equidistribution of Approximates
Author information +
History +
PDF

Abstract

In this paper, we consider the problem of counting Diophantine inequalities with multiple natural constraints. We prove a very general result in this setting using dynamical techniques. More precisely, we consider the joint asymptotic distribution of $\varepsilon $-Diophantine approximates of matrices in several aspects. Our main results describe the resulting limiting measures for almost every matrix. Multiplicative Diophantine approximation is treated for the first time, and a number of Diophantine corollaries are derived. While we treat the general case of approximation of matrices, our results are already new for the case of simultaneous Diophantine approximation of vectors. Our approach is dynamical and is based on the construction of an appropriate Poincaré section for certain diagonal group actions on the space of unimodular lattices along with multiple mixing. The main new idea in our paper is a method that allows us to treat actions of higher rank groups.

Keywords

Diophantine approximation / Ergodic theory / High rank diagonal actions / Flows on homogeneous spaces / 11J13 / 11J83 / 37A17

Cite this article

Download citation ▾
Gaurav Aggarwal, Anish Ghosh. Counting and Joint Equidistribution of Approximates. Peking Mathematical Journal 1-72 DOI:10.1007/s42543-026-00129-2

登录浏览全文

4963

注册一个新账户 忘记密码

References

[1]

Aggarwal, G., Ghosh, A.: The Doeblin-Lenstra conjecture: effective results and central limit theorems. arXiv:2507.19084 (2025)

[2]

Aggarwal, G., Ghosh, A.: Generalized Lévy-Khintchine theorems and a conjecture of Y. Cheung. arXiv:2408.15683v3 (2025)

[3]

Aggarwal G, Ghosh A. Two central limit theorems in Diophantine approximation. Ill. J. Math., 2025, 693399447

[4]

Aggarwal, G., Ghosh, A.: Lévy-Khintchine theorems: effective results and central limit theorems. Math. Ann. 394(4), Art. No. 105, 30 pp. (2026)

[5]

Aka M, Einsiedler M, Shapira U. Integer points on spheres and their orthogonal lattices. Invent. Math., 2016, 2062379396.

[6]

Alam M, Ghosh A. Equidistribution on homogeneous spaces and the distribution of approximates in Diophantine approximation. Trans. Am. Math. Soc., 2020, 373533573374.

[7]

Alam M, Ghosh A, Han J. Higher moment formulae and limiting distributions of lattice points. J. Inst. Math. Jussieu, 2024, 23520812125.

[8]

Alam M, Ghosh A, Yu S. Quantitative Diophantine approximation with congruence conditions. J. Théor. Nombres Bordeaux, 2021, 331261271.

[9]

Ambrose W. Representation of ergodic flows. Ann. Math., 1941, 242723739.

[10]

Ambrose W, Kakutani S. Structure and continuity of measurable flows. Duke Math. J., 1942, 9: 25-42.

[11]

Arnoux, P., Nogueira, A.: Mesures de Gauss pour des algorithmes de fractions continues multidimensionnelles. Ann. Sci. École Norm. Sup. (4) 26(6), 645–664 (1993)

[12]

Athreya SA, Cheung Y. A Poincaré section for the horocycle flow on the space of lattices. Int. Math. Res. Not. IMRN, 2014, 20141026432690.

[13]

Athreya, J.S., Ghosh, A., Tseng, J.: Spiraling of approximations and spherical averages of Siegel transforms. J. Lond. Math. Soc. (2) 91(2), 383–404 (2015)

[14]

Billingsley P. Convergence of Probability Measures, 1968, New York: Wiley

[15]

Björklund M, Gorodnik A. Effective multiple equidistribution of translated measures. Int. Math. Res. Not. IMRN, 2023, 20231210242.

[16]

Borda B. Equidistribution of continued fraction convergents in SL(2, $\mathbb{Z} _m$) with an application to local discrepancy. J. Mod. Dyn., 2025, 21: 327-359.

[17]

Bourbaki, N.: Integration, I. Chapters 1–6. Elem. Math. (Berlin), Springer, Berlin (2004)

[18]

Bourbaki, N.: Integration, II. Chapters 7–9. Elem. Math. (Berlin), Springer, Berlin (2004)

[19]

Bugeaud, Y.: Multiplicative Diophantine approximation. In: Dynamical Systems and Diophantine Approximation, Sémin. Congr., vol. 19, pp. 105–125. Soc. Math. France, Paris (2009)

[20]

Cassels, J.W.S.: Some metrical theorems of Diophantine approximation, III. Proc. Camb. Philos. Soc. 46, 219–225 (1950)

[21]

Cheung, Y., Chevallier, N.: Lévy-Khintchin theorem for best simultaneous Diophantine approximations. Ann. Sci. Ec. Norm. Supér. (4) 57(1), 185–240 (2024)

[22]

Gallagher P. Metric simultaneous diophantine approximation. J. Lond. Math. Soc., 1962, 37: 387-390.

[23]

Kleinbock, D.Y., Margulis, G.A.: On effective equidistribution of expanding translates of certain orbits in the space of lattices. In: Number Theory. Analysis and Geometry, pp. 385–396. Springer, New York (2012)

[24]

Kleinbock DY, Shi R, Weiss B. Pointwise equidistribution with an error rate and with respect to unbounded functions. Math. Ann., 2017, 3671–2857879.

[25]

Marklof J. The asymptotic distribution of Frobenius numbers. Invent. Math., 2010, 1811179207.

[26]

Marklof, J., Strömbergsson, A.: The distribution of free path lengths in the periodic Lorentz gas and related lattice point problems. Ann. Math. (2) 172(3), 1949–2033 (2010)

[27]

Platonov, V., Rapinchuk, A.: Algebraic Groups and Number Theory. Pure Appl. Math., vol. 139, Academic Press, Inc., Boston, MA (1994)

[28]

Schmidt, W.M.: A metrical theorem in diophantine approximation. Can. J. Math. 12, 619–631 (1960)

[29]

Schmidt, W.M.: The distribution of sublattices of $\mathbb{Z}^m$. Monatsh. Math. 125(1), 37–81 (1998)

[30]

Shapira, U.,Weiss, B.:Geometric and arithmetic aspects of approximation vectors. arXiv:2206.05329v3 (2022)

[31]

Solan, O.N., Wieser, A.: Birkhoff generic points on curves in horospheres. Select. Math. (N.S.) 31(5), Paper No. 105, 46 pp. (2025)

[32]

Szüsz, P.: Uber die metrische theorie der diophantischen approximation. Acta. Math. Sci. Hungar. 9, 177–193 (1958)

[33]

Wang, Y., Yu, K.R.: A note on some metrical theorems in Diophantine approximation. Chin. Ann. Math. 2(1), 1–12 (1981)

Rights & permissions

Peking University

PDF

0

Accesses

0

Citation

Detail

Sections
Recommended

/

〈 〉